For those taking klonopin - how long have you been on it, and at what dose?
I've recently started having anxiety issues (including two mild panic attacks). Mostly my anxiety just keeps me up at night. I'll get into "worry loops" where my brain won't shut off at night and one thought leads to another. Like when I was having surgery, my "to do" list spiraled out of control from simple pre-surgery stuff all the way to making a grocery list of things my husband would be able to cook so we didn't end up eating fast food and making sure that I made a vet's appointment for the dog to have her bathed and hygenically shaved so I wouldn't have to brush her when I'd just had my hand cut open and would have limited use of it. Neither were particularly unreasonable thoughts, but they weren't things that I needed to have keeping me up until 2 or 3 am three nights before surgery, either.
The klonopin is sometimes the ONLY thing that helps me sleep, but my PCP who prescribed it will only give me 21 pills at a time, and treats me like a junkie whenever I ask to have it refilled, and demands a follow-up visit (and co-pay, natch!). Despite it being a .5mg dose, and my having made 21 pills last nearly 60 days, she constantly warns me about addiction and wants me to seek other options such as antidepressants. I don't want antidepressants as I've tried several in the past and they've all had negative side effects that were worse than the problem ranging from 1) Making me feel like my nerves were crawling under my skin 2) making my sleep WORSE which was totally counter productive, 3) impairing glucose control, and 4) weight gain.
I've tried sleep medications such as Ambien, Ambien CR, Lunesta, and one or two others. Nada. Didn't even make me slightly drowsy. A klonopin knocks me out, and yet I still wake up if I have a hypo.
Is my PCP being overly concerned? I started seeing a therapist, and she didn't seemed concerned at all, and in fact suggested that there wouldn't be a problem with taking one every night, but of course my PCP disagrees.